Alert archive / Ohio / Flash Flood Warnings in 2015

Flash Flood Warning 43, NWS Pittsburgh, PA

July 6, 2015Carroll County, Harrison County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jul 6, 2015, 5:35 PM EDT for Carroll County, Harrison County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2015, 5:35 PM EDT (21:35 UTC)
Expired
Jul 6, 2015, 8:30 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, OH, Harrison County, OH

The radar

The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:00 PM EDTFLASH FLOODPiedmont, OHTWO FEET OF WATER COVERING U.S. HIGHWAY 22 IN DOWNTOWN PIEDMONT. WATER STARTING TO RECEDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
404 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WGUS51 KPBZ 062135
FFWPBZ
OHC019-067-070030-
/O.NEW.KPBZ.FF.W.0043.150706T2135Z-150707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
535 PM EDT MON JUL 6 2015

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN EAST CENTRAL OHIO...
  SOUTHWESTERN CARROLL COUNTY IN EAST CENTRAL OHIO...

* UNTIL 830 PM EDT
    
* AT 534 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF 
  RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CADIZ...FREEPORT...SCIO...JEWETT...BOWERSTON...HOLLOWAY...NEW
  ATHENS...SHERRODSVILLE...LEESVILLE...TIPPECANOE...PIEDMONT...
  DEERSVILLE...HARLEM SPRINGS...TAPPAN LAKE...LEESVILLE LAKE PARK...
  KILGORE...CLENDENING LAKE...ATWOOD LAKE AND PIEDMONT LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT 
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.

PLEASE REPORT FLOODING BY CALLING 4 1 2...2 6 2...1 9 8 8...POSTING
TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 
&&

LAT...LON 4030 8129 4031 8127 4045 8127 4054 8126
      4053 8098 4016 8097 4017 8130

$$

TAX
1 follow-up statement
128 
WGUS71 KPBZ 062310
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
710 PM EDT MON JUL 6 2015

OHC019-067-062320-
/O.CAN.KPBZ.FF.W.0043.000000T0000Z-150707T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON OH-CARROLL OH-
710 PM EDT MON JUL 6 2015

...THE FLASH FLOOD WARNING FOR HARRISON AND SOUTHWESTERN CARROLL
COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4030 8129 4031 8127 4045 8127 4054 8126
      4053 8098 4016 8097 4017 8130

$$

TAX

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:57 PM EDT, 38 minutes earlier.

Area forecast discussion, Jul 6, 4:57 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
457 PM EDT MON JUL 6 2015

.SYNOPSIS...
WHILE SHOWERS WILL DIMINISH IN COVERAGE THIS EVENING...UNSETTLED
WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK AS A COLD FRONT
CROSSES THE REGION TUESDAY NIGHT AND THEN STALLS ACROSS THE
REGION.

&&

.NEAR TERM /THROUGH TUESDAY/...
A WEAKENING UPPER LOW CONTINUES TO FILL OVERHEAD AND EVER-SO-
SLOWLY LIFT NORTHEASTWARD. THIS HAS ALLOWED FOR A FAIRLY PRIME
ENVIRONMENT TO DEVELOP THAT FACILITATES HEAVY RAINFALL LATE THIS
AFTERNOON.

PWAT VALUES PER THE NAM HAVE RUN UP TOWARD 1.8 INCHES THIS
AFTERNOON...AND GIVEN SURFACE DEWPOINTS RUNNING IN THE MID 60S TO
LOWER 70S ACROSS THE AREA...THESE TYPES OF PWATS ARE NOT AT ALL
SURPRISING. MODEST INSTABILITY OF A FEW HUNDRED J/KG CAN BE NOTED
ON MODEL SOUNDINGS...HOWEVER LAYER SHEAR IS EXCEEDINGLY WEAK.
THIS HAS ALLOWED FOR SOME RATHER COPIOUS RAIN PRODUCERS TO FORM
THIS AFTERNOON...AND MOVE RIDICULOUSLY SLOWLY. THIS IS
PARTICULARLY TRUE OVER EASTERN OHIO...WHERE LOW LEVEL CONVERGENCE
SEEMS TO BE MAXIMIZED IN THE DECAYING DEFORMATION ZONE AROUND THE
FILLING 850 MB LOW. AS SUCH...WEAK NORTHEASTERLY FLOW HAS ALLOWED
FOR A RATHER STATIONARY BAND OF CONVERGENCE IN THE LOW LEVELS THAT
HAS FORCED RATHER CONTINUOUS CONVECTIVE INITIATION OVER EASTERN
OHIO THROUGH THE AFTERNOON. THIS HAS RESULTED AND WILL CONTINUE TO
RESULT IN HEAVY RAINFALL FROM OTHERWISE WEAK THUNDERSTORMS THAT
HAVE DEVELOPED HERE. THIS WILL LIKELY CONTINUE FOR A FEW MORE
HOURS AS THE 850 MB LOW CONTINUES TO DECAY AND INSTABILITY STARTS
TO WANE WITH THE SETTING SUN. HIGH RESOLUTIONS MODELS INDICATE A
STRONG DOWNWARD TURN IN ACTIVITY IN THIS AREA AFTER 00Z...AND THAT
SEEMS TO BE REASONABLE.

OTHERWISE...SOMEWHAT LOWER PWATS AND LEANER 700 MB RH VALUES MOVE
INTO THE REGION OVERNIGHT...WHICH SHOULD SLOWLY WIND DOWN THE RAIN
CHANCES FROM WEST TO EAST. HOWEVER...HIGH BOUNDARY LAYER RH VALUES
MEAN LOW TEMPERATURES ARE LIKELY TO STAY UP WITH HUMID CONDITIONS
CONTINUING. FRIES

PREVIOUS DISCUSSION FOR TUESDAY...A COLD FRONT WILL APPROACH
FROM THE WEST DURING THE DAY. EFFECTIVE SHEAR APPEARS TO BE QUITE
WEAK WITH ONLY MODEST INSTABILITY PRESENT...AND SPC HAS PUT NEARLY
ALL LOCATIONS IN A MARGINAL RISK FOR SEVERE WEATHER. COMPARED TO
RECENT DAYS...TOMORROW WILL BE ON THE WARM SIDE. THE PROJECTED
HIGH IN PITTSBURGH IS 86 DEGREES...WHICH HAS NOT BEEN REACHED IN
ABOUT 3 WEEKS...EVEN THOUGH THE NORMAL HIGH FOR THIS DATE IS 83
DEGREES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE FRONT WILL CROSS THE REGION TOMORROW NIGHT...BRINGING
WIDESPREAD RAINFALL. AS HAS BEEN THE CASE RECENTLY...THE FRONT
APPEARS LIKELY TO STALL OUT ACROSS THE REGION. LATEST MODELS SHOW
FAIRLY GOOD AGREEMENT THAT THE FRONT WILL STALL ACROSS SOUTHERN
PORTIONS OF THE FORECAST AREA WEDNESDAY INTO WEDNESDAY...BUT HAVE
A BIT MORE DISAGREEMENT ON THURSDAY. 12Z NAM HAS THE BULK OF THE
RAINFALL FROM PITTSBURGH NORTH INTO NEW YORK...WHILE THE 12Z ECMWF
SHOWS RAINFALL PRIMARILY SOUTH OF PITTSBURGH INTO KENTUCKY. UNTIL
MODELS COME INTO BETTER AGREEMENT...WILL SIMPLY KEEP CHANCE POPS
FOR THURSDAY. WITH CONSIDERABLE CLOUD COVER EXPECTED THROUGH THE
PERIOD...TEMPERATURES SHOULD DROP A FEW DEGREES BELOW NORMAL
VALUES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FRONTAL BOUNDARY WILL WAVER ACROSS THE REGION THROUGH THE PERIOD
AS SHORTWAVES MOVE EAST IN RELATIVELY ZONAL MID LEVEL FLOW. WITH
INDIVIDUAL SHORTWAVES HARD TO TIME HAVE KEPT CHANCE POPS THROUGH
THE PERIOD. TEMPERATURES CLOSE TO WPC PROGS WHICH SEEMED A GOOD
COMPROMISE.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
AN UPPER LOW OVER THE AREA WILL RESULT IN SCATTERED SHOWERS AND A
FEW THUNDERSTORMS OVER THE COURSE OF THE DAY. LATEST MODEL
SOUNDINGS SUGGEST CIGS SHOULD REMAIN AOA 3KFT...HOWEVER...MVFR
CIGS/VIS WILL MORE THAN LIKELY BE OBSERVED DURING HEAVIEST
PRECIPITATION. VFR OVERNIGHT...WITH A SLIGHT CHANCE OF FOG BEFORE
DAYBREAK.

.OUTLOOK.../TUESDAY THROUGH SATURDAY/...
PERIODIC RESTRICTIONS ARE POSSIBLE THROUGH THE PERIOD WITH
SEVERAL CROSSING DISTURBANCES.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 6, 2:20 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
220 PM EDT MON JUL 6 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-071200-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
220 PM EDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE RAINFALL RATES
OF ONE TO TWO INCHES PER HOUR. IF AN AREA OF SHOWERS REMAINS OVER
A LOCATION LONG ENOUGH FOR MORE THAN AN HOUR...THIS COULD PRODUCE
SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 5:06 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 PM EDT MON JUL 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FLOOD            4 N DELLROY             40.61N  81.19W
07/06/2015                   CARROLL            OH   SOCIAL MEDIA

            WATER COVERING IVORY ROAD AND BEDROCK ROAD NORTH OF
            DELLROY

&&

EVENT NUMBER PBZ1502060

TAX

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:34 PM EDTAreal Flood AdvisoryPBZCarroll116 min
Jul 6, 4:13 PM EDTAreal Flood AdvisoryPBZMonroe, Noble3 hr
Jul 6, 4:40 PM EDTAreal Flood AdvisoryPBZCarroll, Harrison, Jefferson3 hr

Nearby

Flash Flood Warnings in Ohio, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.